Aa
Aa
A
A
A
Close
Avatar universal

levothyroxine=dizziness?

i was diagnosed with hashimotos and have been on meds for 1 week. since i have started it i feel horrible! i am very off-balance and when i get out of the car or elevator i still feel like im moving for about 5 minutes. my endo says it isnt related but today i didnt take it and feel great! has anyone else experienced this?? im pretty upset with the dr who says i may have a touch of the FLU!? i know my body and this really *****.  my appetite has also increased, vision worsened, and occasional tremors. i need help! thanks
6 Responses
Sort by: Helpful Oldest Newest
793305 tn?1493925518
I can't take levo. My pharmacy constantly tried to switch me to it. I would go super hyper in the afternoon. Shakey, heart racing. I take Synthroid only.
Helpful - 0
Avatar universal
This is the third day I am on it and feel lightheaded.
Helpful - 0
Avatar universal
I was diagnosed with hypothyroidism...and put on 50 mcg of Levothyroxine.  Felt ok for a yr...then thyroid went off again and meds bumped up to 75 mcg.   I feel terrible...packed on 35 lbs rapidly wihin 2 months....and have no energy...rapid heart rate...short dizzy episodes. I'm going to see and endo to re-evaluate...
I'm 55 post-menopausal....perhaps I should have my hormones checked also....any ideas?
Helpful - 0
Avatar universal
i am taking 50mcg and i thought the same as you did that maybe my dose was too much or something b/c they discovered my hashimotos thyroiditis by my nodules and not so much by a drastic change in my hormone levels. im not actually considered underactive but she said it wont be long until i am and the nodules will grow if i dont start meds. so i think she needs to lower the dose but she made me feel like im crazy for blaming the medication. The dizziness started the day of the medication and also worse vision. but the tremors are occasional in the last two days. i felt pretty normal before the meds but did experience lack of energy.

to laura1967 i am taking the generic i believe and have been reading a lot on here about people needing to switch. i am going to talk to her about that but i dont feel that she will be understanding. (she doesnt seem to have the patience i need) i had graves as a teen and delt with difficult drs for a long time, im not really happy about starting this again. :( thanks for trying to help and for listening!
Helpful - 0
499534 tn?1328704178
It may take a while for your body to get use to the meds.....or you may need to try a specific brand. Are you taking generic?? If so many many people cannot take generic levo.....my dr doesn't prescribe it. I take Synthroid brand and others take Levothyroxine brand, etc.....just not generic.
Helpful - 0
489786 tn?1255692879
Possibility, that you are on too much medicine?  What is your dose?  It is odd that you feel this way after one week but medications can do strange things to your body.  I am sure that one of the pro's on here with have more insight.  Did you feel horrible before you started meds?  Hmmmm?  trying to help you figure this one out:)
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.